(MENAFN - Arab Times)
KUWAIT CITY, June 2, (Agencies): The norovirus infection has spread among US soldiers based in Kuwait to the point that at least 84 soldiers have been diagnosed and isolated with symptoms of the viral infection that affects the digestive system.
The symptoms include nausea, vomiting, diarrhea, colic and lethargy, and a slight increase in body temperature. According to medical sources, the disease does not pose a threat to the life of the patient, although the symptoms and their effects are relatively acute.
The same sources said, the infection began to emerge last Friday after three soldiers were reported 'injured' in the Arifjan and Bohring camps.
When the symptoms spread it became necessary to postpone the departure of three outbound flights from Kuwait to the United States after the discovery of more cases among the soldiers who were preparing to travel on those flights. The US Central Command (USCentcom) officials decided to postpone the departure of all three flights to a later date and quarantine all the infected soldiers until the epidemic was limited and the outbreak was curbed, the sources said.
Kuwait is member of WHO safety group, says official
Kuwaiti Health Ministry administrator confirmed Kuwait as a member of the World Health Organization (WHO) medicine safety group. This came after the Ministry's latest achievement in developing its capabilities in monitoring and detecting low quality and counterfeit medicine to prevent any pharmaceutical accidents.
Kuwait as a member of this program will help further develop the health sector, the assistant undersecretary for pharmaceutical and food control of the Health Ministry, Dr Abdullah Al-Bader, said to KUNA on Saturday. He added, becoming a member of the medicine safety group will help Kuwait keep up with the high standard of health services the more developed countries have to offer, to prevent pharmaceutical accidents by addressing the problem of pharmaceutical drugs and activating a reporting process to inform the people about side effects.
The WHO Programme for International Drug Monitoring was set up in 1968 following the thalidomide tragedy and now plays an essential role in global medicine safety monitoring, as a world forum with 130+ countries.
Meanwhile, Health Ministry Undersecretary Dr Mustafa Redha has instructed health districts and hospitals to conduct the required heart and respiratory examinations for trainee officers in their cardiology departments, reports Al-Anba daily.